Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 10, NWS Shreveport, LA

February 6, 2012Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 6, 2012, 10:08 AM CST for Bowie County, Cass County, Morris County, Texas. It took effect at Feb 9, 2012, 12:00 AM CST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2012, 10:08 AM CST (16:08 UTC)
In effect from
Feb 9, 2012, 12:00 AM CST
Expired
Feb 10, 2012, 9:35 AM CST
In force
34 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WGUS44 KSHV 061608
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 AM CST MON FEB 6 2012

TXC037-067-343-071608-
/O.NEW.KSHV.FL.W.0010.120209T0600Z-120211T0600Z/
/NAPT2.1.ER.120209T0600Z.120209T0600Z.120209T1800Z.NO/
1008 AM CST MON FEB 6 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 730 AM MONDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THURSDAY MORNING.
* IMPACT...AT 22.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED AND BROAD FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND 
  EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.  
  FISHERMAN SHOULD USE CAUTION AS CURRENTS ARE SWIFT.

$$
5 follow-up statements
808 
WGUS84 KSHV 070018
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CST MON FEB 6 2012

TXC037-067-343-080018-
/O.CON.KSHV.FL.W.0010.120209T0600Z-120211T0600Z/
/NAPT2.1.ER.120209T0600Z.120209T0600Z.120209T1800Z.NO/
618 PM CST MON FEB 6 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES.
* FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 7:30 AM MONDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THURSDAY MORNING.


$$
875 
WGUS84 KSHV 071521
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 AM CST TUE FEB 7 2012

TXC037-067-343-081521-
/O.CON.KSHV.FL.W.0010.120209T0600Z-120211T0600Z/
/NAPT2.1.ER.120209T0600Z.120209T0600Z.120209T1800Z.NO/
921 AM CST TUE FEB 7 2012

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 730 AM TUESDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THURSDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

$$
776 
WGUS84 KSHV 081439
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CST WED FEB 8 2012

TXC037-067-343-091439-
/O.EXT.KSHV.FL.W.0010.000000T0000Z-120211T1500Z/
/NAPT2.1.ER.000000T0000Z.120209T0000Z.120210T0300Z.NO/
839 AM CST WED FEB 8 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 AM WEDNESDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22. FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY THIS
  WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY
  LATE EVENING.
* IMPACT...MINOR LOWLAND FLOODING.

$$
394 
WGUS84 KSHV 091545
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST THU FEB 9 2012

TXC037-067-343-101545-
/O.EXT.KSHV.FL.W.0010.000000T0000Z-120211T1800Z/
/NAPT2.1.ER.000000T0000Z.120209T1330Z.120210T0600Z.NO/
945 AM CST THU FEB 9 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 AM THURSDAY THE STAGE WAS 22.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE SULPHUR RIVER IS CRESTING THIS THURSDAY MORNING.
  THE RIVER WILL BEGIN RECEDING THIS THURSDAY AFTERNOON AND RECEDE
  TO BELOW FLOOD STAGE DURING EARLY FRIDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3327 9466 3329 9451 3327 9451 3324 9462 3324 9465

$$
776 
WGUS84 KSHV 101535
FLSSHV

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CST FRI FEB 10 2012

TXC037-067-343-101605-
/O.CAN.KSHV.FL.W.0010.000000T0000Z-120211T1800Z/
/NAPT2.1.ER.000000T0000Z.120209T1330Z.000000T0000Z.NO/
935 AM CST FRI FEB 10 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER NEAR NAPLES TEXAS.
* AT 730 AM FRIDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE SULPHUR RIVER CREST DURING THURSDAY MORNING JUST
  A FEW INCHES ABOVE FLOOD STAGE.  ALSO THE SULPHUR RIVER RECEDED
  BELOW FLOOD STAGE DURING THURSDAY EVENING AND WILL CONTINUE TO 
  RECEDE TO NEAR 18.8 FEET BY SATURDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 4:03 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Feb 6, 4:03 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 AM CST MON FEB 6 2012

.DISCUSSION...
NO SIGNIFICANT WEATHER EVENTS FOR THIS REGION DURING THE UPCOMING
SEVEN DAY FORECAST PERIOD. MAIN CHANGE WILL BE TEMPERATURES
TRENDING TOWARD THE COLD SIDE...WITH A SERIES OF COLD FRONTS. IN
THE UPPER LEVELS...THE LOW CURRENTLY OVER THE CENTRAL ROCKIES WILL
BEGIN TO SHIFT EAST TODAY. AS IT DOES...A SLIGHT INCREASE IN
MOISTURE WILL OCCUR FROM SOUTHWEST FLOW ALOFT...BRINGING A SLIGHT
CHANCE OF RAIN TO SOUTHWEST PORTIONS OF THE AREA BY LATE TONIGHT.
THE MOISTURE WILL INTERACT WITH THE FIRST FRONT TUESDAY...
BRINGING A SLIGHT CHANCE OF RAIN TO MOST OF THE CWA. AS THE UPPER
TROUGH EXITS EAST TUESDAY NIGHT...ZONAL FLOW ALOFT WILL BRING SOME
DRYING...WHICH WILL CONTINUE UNTIL AT LEAST 00Z FRIDAY. MODELS
STILL DRIVING A CLOSED LOW SOUTH ALONG THE WEST COAST INTO BAJA BY
WEDNESDAY...BRINGING MOISTURE INTO MEXICO AND SOUTH TEXAS.
EVENTUALLY THIS MOISTURE SPREADS OVER MOST OF WEST AND CENTRAL
TEXAS AND INTO EAST TEXAS BY FRIDAY. MODELS STILL DISAGREE WITH
HOW THE CUTOFF LOW INTERACTS WITH A NORTHERN TROUGH...AND THIS
WILL DETERMINE THE AMOUNT OF RAINFALL ACROSS THIS REGION. WILL
KEEP POPS LOW AT THIS TIME...WITH THE BEST TIMING FOR RAIN FRIDAY
AND FRIDAY NIGHT. THEN AS THE NORTHERN TROUGH KICKS EAST...A
STRONG ARCTIC FRONT WILL SWING ACROSS THE MID SECTION OF THE
COUNTRY WITH MUCH COLDER AIR REACHING THIS AREA SATURDAY. FOR NOW
WILL END THE PRECIPITATION...BUT STILL A LOT OF UNCERTAINTY WITH A
CUTOFF LOW SOMEWHERE TO THE SOUTHWEST. IF THE POSITION OF THE LOW
CHANGES MORE TO THE NORTH THAN MODELS ARE SHOWING...WINTER
PRECIPITATION MAY HAVE TO BE INCLUDED IN THE FORECAST FOR NEXT
WEEKEND. BUT FOR NOW WILL GO WITH THE MODELS...KEEPING THE
FORECAST DRY SATURDAY NIGHT THROUGH SUNDAY.

&&

.AVIATION...
ANY MVFR CIGS THAT STILL REMAIN ACROSS NE TX/SW AR WILL BE SHORT
LIVED...AND VFR CONDITIONS ARE EXPECTED TO PREVAIL AREAWIDE. LIGHT
NORTH WINDS BETWEEN 5 AND 10 KTS WILL GRADUALLY VEER TO EASTERLY BY
THE END OF THE 12Z TAF PERIOD AS THE CENTER OF A SFC HIGH MOVES EWD
ACROSS AR AND INTO TN. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  41  58  40  59 /   0  10  30  20  10
MLU  56  38  58  40  60 /   0  10  20  20  10
DEQ  55  34  56  34  52 /   0  10  20  20  10
TXK  56  39  58  38  52 /   0  10  30  20  10
ELD  56  36  56  37  56 /   0  10  30  20  10
TYR  55  41  56  36  56 /   0  20  20  10  10
GGG  56  41  57  37  57 /   0  20  20  10  10
LFK  59  42  59  39  62 /   0  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Feb 6, 5:18 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 AM CST MON FEB 6 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
518 AM CST MON FEB 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.